MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a4, a5, a6: unknown/asked but unavailable (asku).Section d6a: if implanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section e1: telephone number: (b)(6).Device evaluation: the device was not returned at the manufacturing site; therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.A search of complaints related to this production order (po) was performed.The search of complaints revealed 1 other complaint has been received for this production order number and the complaint issue reported is not related.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be confirmed.An attempt was made to obtain missing information; however, the account did not have the information.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a preloaded monofocal intraocular lens (iol) was fully inserted, removed and replaced during the same surgery as the trailing haptic was detached/missing.The surgeon had to cut the iol in order to remove it and replace with another lens.There was a delay in procedure, however, the length of time was not provided.A vitrectomy and sutures were not required, however, it is unknown if the incision was enlarged.Through follow up, it was learned that there was no patient injury.And there was no medical/surgical intervention outside of the standard care required.No further information was provided.
 
Additional Manufacturer Narrative
Additional info: section d9: device available for evaluation? yes.Section d9: returned to manufacturer on: 3/27/2025.Section h3: device evaluated by manufacturer¿ yes.Device evaluation: the complaint handpiece was received inside a biohazard bag.Visual inspection under magnification revealed the complaint handpiece was received with the plunger rod fully advanced.Viscoelastic residue was not observed to be evenly distributed throughout the cartridge indicating that an inadequate amount of ovd (ophthalmic viscoelastic device) may have been used.The cartridge tube and cartridge tip was observed to be deformed; stress marks were observed on the cartridge tip but were in specification for a used device.The lens module was inspected revealing no issues or viscoelastic residue.Device assembly was inspected revealing no issues.Plunger rod advancement was inspected revealing no issues; the plunger rod tip was observed to be slightly bent.No lens was received for evaluation.The complaint issue "haptic detached¿ was not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to the manufacturing or design issue.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21638899
Report Number3012236936-2025-000074
Device Sequence Number18260937
Product Code HQL
UDI-Device Identifier05050474636071
UDI-Public(01)05050474636071(17)270809
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDCB00
Device Catalogue NumberDCB0000195
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2025
Supplement Date Received by Manufacturer05/19/2025
Initial Report FDA Received Date03/18/2025
Supplement Report FDA Received Date06/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale